Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 24, NWS Great Falls, MT

December 8, 2008

NWS Great Falls, MT issued this high wind warning at Dec 8, 2008, 2:44 PM MST. It took effect at Dec 9, 2008, 12:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 2:44 PM MST (21:44 UTC)
In effect from
Dec 9, 2008, 12:00 PM MST
Expired
Dec 10, 2008, 3:21 AM MST
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 082144
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
244 PM MST MON DEC 8 2008

MTZ009-048-091200-
/O.UPG.KTFX.HW.A.0016.081209T1900Z-081210T1200Z/
/O.NEW.KTFX.HW.W.0024.081209T1900Z-081210T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
244 PM MST MON DEC 8 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 5 AM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP BY TUESDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS AS A DEEPENING LOW PRESSURE SYSTEM TRACKS ACROSS
SOUTHERN CANADA COMBINED WITH INCREASING WESTERLY WINDS ALOFT.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE EVENING HOURS
TUESDAY NIGHT. WINDS GUSTS OF 70 MPH OR MORE ARE POSSIBLE THROUGH
SOME WIND FAVORED LOCATIONS SUCH AS MOUNTAIN PASSES...SADDLES AND
CANYON MOUTHS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-091200-
/O.NEW.KTFX.HW.W.0024.081209T1900Z-081210T1200Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
244 PM MST MON DEC 8 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 5 AM MST
WEDNESDAY. 

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP BY TUESDAY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS...INCLUDING EASTERN GLACIER COUNTY...AS A
DEEPENING LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA
COMBINED WITH INCREASING WESTERLY WINDS ALOFT. THE STRONGEST WINDS
ARE EXPECTED TO OCCUR DURING THE EVENING HOURS TUESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
HOENISCH
4 follow-up statements
000 
WWUS75 KTFX 091115
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
415 AM MST TUE DEC 9 2008

MTZ009-010-048-092200-
/O.CON.KTFX.HW.W.0024.081209T1900Z-081210T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
415 AM MST TUE DEC 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM
MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 AM MST
WEDNESDAY. 

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP BY AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS...INCLUDING EASTERN GLACIER COUNTY...AS A DEEPENING LOW
PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA COMBINED WITH
INCREASING WESTERLY WINDS ALOFT. THE STRONGEST WINDS ARE EXPECTED
TO OCCUR DURING THE EVENING HOURS TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 092137
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
237 PM MST TUE DEC 9 2008

MTZ009-010-048-100600-
/O.CON.KTFX.HW.W.0024.000000T0000Z-081210T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
237 PM MST TUE DEC 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL
CONTINUE THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS...INCLUDING EASTERN GLACIER COUNTY...AS A
DEEPENING LOW PRESSURE SYSTEM CONTINUES TO TRACK ACROSS SOUTHERN
CANADA COMBINED WITH INCREASING WESTERLY WINDS ALOFT. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE EVENING HOURS
TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 100454
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
954 PM MST TUE DEC 9 2008

MTZ009-010-048-101200-
/O.CON.KTFX.HW.W.0024.000000T0000Z-081210T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
954 PM MST TUE DEC 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL
CONTINUE TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS...INCLUDING EASTERN GLACIER COUNTY...AS A
DEEPENING LOW PRESSURE SYSTEM CONTINUES TO TRACK ACROSS SOUTHERN
CANADA COMBINED WITH INCREASING WESTERLY WINDS ALOFT. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 101021
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
321 AM MST WED DEC 10 2008


MTZ009-010-048-101130-
/O.CAN.KTFX.HW.W.0024.000000T0000Z-081210T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
321 AM MST WED DEC 10 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS ARE NOT EXPECTED TO REACH WARNING CRITERIA. 
HOWEVER...THE EAST SLOPES OF THE ROCKIES WILL STILL
SEE WIND GUSTS TO NEAR 50 MPH AT TIMES THIS MORNING AND CONTINUE
TO DECREASE THROUGH THE DAY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 8, 2:35 PM MST, 9 minutes earlier.

Area forecast discussion, Dec 8, 2:35 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MST MON DEC 8 2008

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY...AN UPPER LEVEL TROUGH WILL CONTINUE
SOUTHEAST AND AWAY FROM THE REGION TONIGHT AS AN UPPER LEVEL RIDGE
OF HIGH PRESSURE BUILDS IN FROM THE WEST TONIGHT THROUGH WEDNESDAY.
DRIER CONDITIONS ARE EXPECTED TONIGHT AS THE RIDGE BUILDS IN.
TRICKY TEMPERATURE FORECAST TONIGHT AS FRESH SNOW AND LIGHT WINDS
ACROSS SOME AREAS THIS EVENING WILL ALLOW TEMPS TO FALL
QUICKLY...HOWEVER CLOUD-COVER AND A DEVELOPING LEE-SIDE TROUGH OF
LOW PRESSURE WILL LIKELY BRING WARMING TEMPERATURES TO WESTERN
PORTIONS OF NORTH-CENTRAL MT AFTER MIDNIGHT. WEST-NORTHWEST FLOW
ALOFT STRENGTHENS TUESDAY AND TUESDAY NIGHT WITH A SURFACE LOW
PRESSURE CENTER MOVING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN
TUESDAY NIGHT. WINDS ALOFT ARE STRONG ENOUGH TO SUPPORT A HIGH
WINDS WARNING ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS
TUESDAY AFTERNOON AND THROUGH TUESDAY NIGHT AND WILL UPGRADE THE
WATCH FOR THE ROCKY MTN FRONT AND EXPAND THE WARNING INTO EASTERN
GLACIER COUNTY AS WELL. WEST WINDS WILL ALSO BRING WARMER
TEMPERATURES ON TUESDAY WITH HIGHS NEAR TO SLIGHTLY ABOVE AVERAGE.
WEST TO NORTHWEST FLOW ALOFT CONTINUES THROUGH WEDNESDAY WITH
TEMPS REMAINING ABOVE SEASONAL AVERAGES. WINDS WILL REMAIN WINDY
BUT SHOULD DROP BELOW WIND WARNING CRITERIA BY WEDNESDAY MORNING
AND REMAIN THERE THROUGH THE DAY ON WEDNESDAY. HOENISCH

WEDNESDAY NIGHT THROUGH MONDAY NIGHT...THE MAIN WEATHER IMPACT
WILL BE THE ARCTIC AIRMASS FOR THIS WEEKEND. MODELS CONTINUE TO BE
ON TRACK WITH THIS. MODELS AGREE ON HAVING A RATHER MOIST
NORTHWEST FLOW ALOFT OVER THE AREA FOR WEDNESDAY NIGHT INTO
THURSDAY. IT APPEARS ONE COLD FRONT MOVE THROUGH THE AREA ON
FRIDAY BRINGING COOLER AIR ALONG WITH A CONTINUED THREAT OF
PRECIPITATION. HOWEVER THE COLDER ARCTIC FRONT IS FORECAST TO MOVE
OVER THE AREA LATE FRIDAY INTO SATURDAY. MODELS DIFFER SOME ON THE
TIMING OF THIS. THIS ARCTIC AIR WILL CONTINUE INTO EARLY NEXT
WEEK. MODELS DIFFER ON UPPER AIR FEATURES OVER THE WEEKEND AND IN
PARTICULAR WITH AN UPPER LOW THAT DEVELOPS SOMEWHERE SOUTHWEST OF
MONTANA BY EARLY NEXT WEEK. EXPECT SNOW OVER THE WEEKEND BUT DUE
TO DIFFERENCES AMONGST THE MODELS WITH UPPER AIR DETAILS AND ALSO
FROM RUN TO RUN WITH EACH PARTICULAR MODEL..HAVE BROAD-BRUSHED SNOW
FORECAST WITH GENERALLY CHANCE POPS. HAVE GONE ON THE COLD SIDE OF
MOST GUIDANCE FOR THE WEEKEND. THINKING TEMPERATURES OVER THE
ENTIRE AREA WILL STAY NEAR OR BELOW ZERO FROM LATE SATURDAY INTO
EARLY NEXT WEEK. WILL CONTINUE TO HIGHLIGHT THIS MAJOR CHANGE IN
WEATHER IN THE HAZARDOUS WEATHER OUTLOOK. BLANK

&&

.AVIATION...
UPDATED 1740Z.
WIDESPREAD MVFR CONDITIONS PERSIST AS A STORM SYSTEM CONTINUES TO
PUSH ACROSS NORTH CENTRAL MONTANA AND MOVES SLOWLY SOUTHEAST. LIGHT
SNOW ALONG WITH LOW CEILINGS WILL CONTINUE THROUGH 20Z ALONG WITH
AREAS OF MOUNTAIN OBSCUREMENT. CONDITIONS WILL SLOWLY IMPROVE AFTER
20Z AS THE SNOW ENDS AND CEILINGS GRADUALLY RISE. VFR CONDITIONS
WILL GENERALLY PREVAIL AFTER 20Z THOUGH AREAS OF MVFR MAY
PERSIST...ESPECIALLY IN THE VICINITY OF KLWT.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  14  40  29  46 /   0   0  10  10
CTB  16  39  29  44 /   0   0  10  10
HLN  15  40  29  46 /  10  10  10  10
BZN   8  38  24  46 /  10   0  10  10
WEY  -6  26  15  31 /  20  10  20  20
DLN   9  35  22  42 /  10   0  10  10
HVR   7  37  26  40 /  10  10  10  10
LWT   9  37  29  41 /  10   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TUESDAY TO 5 AM MST WEDNESDAY FOR
MTZ009-010-048.

&&

SHORT TERM...HOENISCH
LONG TERM...BLANK
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 8, 9:20 AM MST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
920 AM MST MON DEC 8 2008

MTZ009-048-091630-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
920 AM MST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH  IS IN EFFECT TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT.

SEE GTFNPWTFX FOR MORE INFORMATION.

AN ARCTIC AIRMASS WILL MOVE INTO THE AREA DURING THE PERIOD FROM
FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY RESULT IN THE COLDEST
TEMPERATURES SO FAR FOR THE SEASON. TEMPERATURES WILL LIKELY FALL
TO NEAR OR BELOW ZERO SATURDAY NIGHT WITH NEAR OR BELOW ZERO
TEMPERATURES EXPECTED TO CONTINUE INTO EARLY OF THE FOLLOWING
WEEK. TEMPERATURES WELL BELOW ZERO ARE POSSIBLE. VERY COLD WIND
CHILL TEMPERATURES COULD BE A CONCERN. SNOW IS EXPECTED WITH THIS
ARCTIC AIRMASS BUT IT IS STILL TOO EARLY TO TELL EXACTLY HOW MUCH
SNOW MIGHT FALL. ANYONE PLANNING OUTDOOR ACTIVITIES OR TRAVEL NEXT
WEEKEND SHOULD BE AWARE OF THE POTENTIAL FOR BITTERLY COLD AIR.
STAY TUNED TO THE LATEST FORECASTS FOR UP TO DATE INFORMATION ON
THIS WINTER WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-091630-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
920 AM MST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ARCTIC AIRMASS WILL MOVE INTO THE AREA DURING THE PERIOD FROM
FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY RESULT IN THE
COLDEST TEMPERATURES SO FAR FOR THE SEASON. TEMPERATURES WILL
LIKELY FALL TO NEAR OR BELOW ZERO SATURDAY NIGHT WITH NEAR OR
BELOW ZERO TEMPERATURES EXPECTED TO CONTINUE INTO EARLY OF THE
FOLLOWING WEEK. TEMPERATURES WELL BELOW ZERO ARE POSSIBLE. VERY
COLD WIND CHILL TEMPERATURES COULD BE A CONCERN. SNOW IS EXPECTED
WITH THIS ARCTIC AIRMASS BUT IT IS STILL TOO EARLY TO TELL EXACTLY
HOW MUCH SNOW MIGHT FALL. ANYONE PLANNING OUTDOOR ACTIVITIES OR
TRAVEL NEXT WEEKEND SHOULD BE AWARE OF THE POTENTIAL FOR BITTERLY
COLD AIR. STAY TUNED TO THE LATEST FORECASTS FOR UP TO DATE
INFORMATION ON THIS WINTER WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:46 AM MSTHigh Wind WatchTFX10 hr

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.